Alert archive / Kansas / Special Weather Statements in 2016
Special Weather Statement, NWS Wichita, KS
NWS Wichita, KS issued this special weather statement at Aug 6, 2016, 3:43 AM CDT for Sumner County, Kansas. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2016, 3:43 AM CDT (08:43 UTC)
- Expired
- Aug 6, 2016, 4:45 AM CDT
- In force
- 62 min
- Issued by
- NWS Wichita, KS
County Sumner County, KS
The radar
The Wichita radar (KICT), 58 km from the middle of the area, began a volume at 08:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 8.7 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1867 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 2055 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
838 WWUS83 KICT 060843 SPSICT SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 343 AM CDT SAT AUG 6 2016 KSZ092-060945- SUMNER KS- 343 AM CDT SAT AUG 6 2016 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... SUMNER COUNTY IN SOUTH CENTRAL KANSAS... * UNTIL 445 AM CDT * AT 339 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM WITH LOCALLY HEAVY RAINFALL NEAR SOUTH HAVEN... OR 9 MILES NORTHEAST OF CALDWELL...MOVING EAST AT 20 MPH. WIND GUSTS UP TO 50 MPH AND TORRENTIAL RAINFALL RATES ARE LIKELY WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... WELLINGTON...CALDWELL...OXFORD...ARGONIA...SOUTH HAVEN... GEUDA SPRINGS...MAYFIELD...MILAN...HUNNEWELL AND PERTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR MINOR LOW-LAND FLOODING BECOME MORE IMMINENT. && LAT...LON 3700 9771 3736 9780 3730 9715 3700 9715 TIME...MOT...LOC 0842Z 283DEG 17KT 3709 9745 $$ CARUSO
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this special weather statement went out at Aug 6, 2:55 AM CDT, 48 minutes earlier.
Area forecast discussion, Aug 6, 2:55 AM CDT, 48 minutes before
Area Forecast Discussion National Weather Service Wichita KS 255 AM CDT SAT AUG 6 2016 .SHORT TERM...(Today through Monday night) Issued at 253 AM CDT Sat Aug 6 2016 The mid/upper ridge remains firmly in place across the Southern Plains while the Forecast Area remains on the southern fringe of the prevailing westerlies. A couple of clusters of storms developed north of the sfc front which was draped across northern OK early this morning. Storms will likely linger through at least the morning hours across southern KS resulting in limited insolation and another day of below normal temperatures across much of the area. The column remains moist with PWATs greater than 2" and layer warm cloud depths exceeding 4000 meters which should support efficient rain production. The sfc front is progged to remain south of the area this afternoon and we should see a break in the precipitation as we remain within a stable post-frontal regime during the afternoon hours. Deep moist convection developing over the Central High Plains late this afternoon and evening may move into central KS this evening and tonight and there is some concern that nocturnal storms could propagate SSE in the instability axis toward south central KS with with continued mid-lvl WAA/moisture transport and raised pops slightly across the area. Sunday...The effective front is progged to lift north into southern KS on Sunday. This warm frontal segment may provide a focus for deep moist convection across south central KS on Sunday afternoon and evening while other storms may develop along the I-70 corridor. Temperatures will begin to rise, returning to more seasonable values in the low to mid 90s over southern KS while highs remain well below normal across central KS. Monday...showers may linger into the morning hours again on Monday but much of the afternoon should see dry weather conditions. There remains uncertainty in where the frontal boundary will reside and maintained low pops Mon night across southern KS. .LONG TERM...(Tuesday through Friday) Issued at 253 AM CDT Sat Aug 6 2016 Hot and humid conditions will persist into much of next week before a shortwave trough helps to break down the mid/upper ridge late in the week and into the weekend. Maintained low pops through much of the period as more subtle shortwave troughs impact the area but higher probabilities for precipitation may arrive toward the end of the week as another cold front approaches. && .AVIATION...(For the 06Z TAFS through 06Z Saturday night) Issued at 1147 PM CDT Fri Aug 5 2016 Main focus once again is convective timing. Models continue to struggle with the weak forcing pattern. Still expect storms to develop or move into the area between 0900-1200 UTC as 850MB boundary edges north. Models also suggest MVFR ceilings will develop along/north of surface boundary late tonight and persist well into Saturday. Timing for the end of convection and MVFR to VFR transition quite uncertain given weak forcing. -Howerton && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 84 71 90 72 / 50 50 40 60 Hutchinson 84 69 89 70 / 30 70 40 60 Newton 80 69 85 71 / 30 70 40 60 ElDorado 82 69 86 71 / 50 50 40 60 Winfield-KWLD 84 72 92 73 / 60 30 40 40 Russell 79 66 82 67 / 30 70 40 50 Great Bend 80 68 84 68 / 30 70 40 40 Salina 83 68 85 69 / 30 70 40 60 McPherson 83 68 88 70 / 30 70 40 60 Coffeyville 84 72 93 73 / 60 30 30 40 Chanute 81 69 87 72 / 50 30 30 40 Iola 83 69 86 71 / 40 30 40 40 Parsons-KPPF 83 71 89 73 / 60 30 30 40 && .ICT Watches/Warnings/Advisories... None. && SHORT TERM...MWM LONG TERM...MWM AVIATION...PJH
Hazardous weather outlook, Aug 6, 2:22 AM CDT, 1 hour 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 222 AM CDT SAT AUG 6 2016 KSZ032-033-047>053-067>072-082-083-091>096-098>100-070730- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 222 AM CDT SAT AUG 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS, SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT CLUSTERS OF THUNDERSTORMS WILL AFFECT SOUTH CENTRAL AND SOUTHEAST KANSAS OVERNIGHT. STRONG STORMS WILL BE POSSIBLE WITH THE MAIN THREATS OF LOCALLY INTENSE RAINFALL RATES, PONDING OF WATER, AND WIND GUSTS UP TO 50 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY PERIODIC CHANCES FOR THUNDERSTORMS WILL CONTINUE THROUGH THE WEEKEND ACROSS MUCH OF THE AREA. A FEW STRONG STORMS WITH HEAVY RAIN WILL BE POSSIBLE. HEAT INDICES WILL HOVER AROUND 100 DEGREES ACROSS PARTS OF SOUTHEAST AND SOUTH CENTRAL KANSAS OVER THE WEEKEND, MAINLY NEAR THE OKLAHOMA BORDER. CHANCES FOR THUNDERSTORMS MAY DIMINISH EARLY NEXT WEEK BEFORE PERIODIC CHANCES RETURN ACROSS MUCH OF THE AREA. HEAT INDICES WILL ALSO HOVER JUST ABOVE 100 DEGREES ACROSS MUCH OF THE AREA DURING THE AFTERNOON HOURS NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR WEBPAGE AT: HTTP://WEATHER.GOV/WICHITA/HWO/
In the hours before
Special weather statement, Aug 6, 1:52 AM CDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 152 AM CDT SAT AUG 6 2016 KSZ092-060730- SUMNER KS- 152 AM CDT SAT AUG 6 2016 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... SOUTHEASTERN SUMNER COUNTY IN SOUTH CENTRAL KANSAS... * UNTIL 230 AM CDT * AT 149 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM WITH LOCALLY HEAVY RAINFALL OVER SOUTH HAVEN... OR 11 MILES EAST OF CALDWELL...MOVING EAST AT 15 MPH. WIND GUSTS UP TO 50 MPH AND BRIEF HEAVY RAINFALL ARE POSSIBLE WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... SOUTH HAVEN...GEUDA SPRINGS AND HUNNEWELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUES BY THE NATIONAL WEATHER SERVICE. THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR MINOR LOW-LAND FLOODING BECOME MORE IMMINENT. && LAT...LON 3715 9751 3717 9715 3700 9715 3700 9752 TIME...MOT...LOC 0651Z 262DEG 15KT 3701 9740 CARUSO
Special weather statement, Aug 6, 2:42 AM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 242 AM CDT SAT AUG 6 2016 KSZ092-060845- SUMNER KS- 242 AM CDT SAT AUG 6 2016 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... SOUTHERN SUMNER COUNTY IN SOUTH CENTRAL KANSAS... * UNTIL 345 AM CDT * AT 240 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM WITH LOCALLY HEAVY RAINFALL NEAR CALDWELL... MOVING EAST AT 15 MPH. WIND GUSTS UP TO 50 MPH AND TORRENTIAL RAINFALL RATES WILL BE POSSIBLE WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... WELLINGTON...CALDWELL...OXFORD...SOUTH HAVEN...GEUDA SPRINGS... MAYFIELD...MILAN...HUNNEWELL AND PERTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR MINOR LOW-LAND FLOODING BECOME MORE IMMINENT. && LAT...LON 3700 9778 3726 9775 3730 9715 3700 9715 TIME...MOT...LOC 0741Z 255DEG 15KT 3708 9761 CARUSO
Special weather statement, Aug 6, 3:43 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 343 AM CDT SAT AUG 6 2016 KSZ092-060945- SUMNER KS- 343 AM CDT SAT AUG 6 2016 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... SUMNER COUNTY IN SOUTH CENTRAL KANSAS... * UNTIL 445 AM CDT * AT 339 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM WITH LOCALLY HEAVY RAINFALL NEAR SOUTH HAVEN... OR 9 MILES NORTHEAST OF CALDWELL...MOVING EAST AT 20 MPH. WIND GUSTS UP TO 50 MPH AND TORRENTIAL RAINFALL RATES ARE LIKELY WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... WELLINGTON...CALDWELL...OXFORD...ARGONIA...SOUTH HAVEN... GEUDA SPRINGS...MAYFIELD...MILAN...HUNNEWELL AND PERTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR MINOR LOW-LAND FLOODING BECOME MORE IMMINENT. && LAT...LON 3700 9771 3736 9780 3730 9715 3700 9715 TIME...MOT...LOC 0842Z 283DEG 17KT 3709 9745 CARUSO
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 1:52 AM CDT | Special Weather Statement | ICT | Sumner | 38 min |
| Aug 6, 2:42 AM CDT | Special Weather Statement | ICT | Sumner | 63 min |
| Aug 6, 3:56 AM CDT | Areal Flood Warning | ICT | Sumner | 8 hr |
| Aug 6, 6:10 AM CDT | Special Weather Statement | ICT | Sedgwick, Sumner | 65 min |
| Aug 6, 6:40 AM CDT | Areal Flood Warning | ICT | Sedgwick, Sumner | 5 hr |
| Aug 6, 6:51 AM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley, Sedgwick, Sumner | 37 min |
| Aug 6, 10:08 AM CDT | Areal Flood Warning | ICT | Allen, Neosho | 8 hr |
Nearby
Special Weather Statements in Kansas, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.